Viral immunology · 2006
Graves' disease as an immune reconstitution syndrome in an HIV-1-positive patient commencing effective antiretroviral therapy: case report and literature review.
Клинический случайСтатьяОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Knysz Brygida, Bolanowski Marek, Klimczak Malgorzata, Gladysz Andrzej, Zwolinska Katarzyna
Аннотация
Combination antiretroviral therapy (cART) reduces morbidity and mortality in human immunodeficiency virus (HIV) infection, but it may also alter the clinical course of subclinical opportunistic infections and can even induce autoimmune disease. These atypical presentations are known as immune restoration disease (IRD), immune reconstitution syndrome/immune recovery syndrome (IRS), or immune restoration inflammatory syndrome (IRIS). We report the case of a 27-year-old, HIV-1-positive woman who developed hyperthyroidism attributable to Graves' disease (GD) after commencing potent cART. At the initiation of cART, her CD4 T cell count was 15 cells/microL and plasma HIV RNA 35 000 copies/mL. Her commencement of cART resulted in complete viral suppression and subsequent improvement of the CD4 T-cell count. Three years later, the diagnosis of GD was established based on a typical clinical picture and the results of hormonal and immunological analyses. It coincided with a 58-fold rise of the CD4 T cells. Retrospective analysis of serum samples revealed normal thyroid function and lack of anti-thyroid peroxidase (anti-TPO), anti- thyroid-stimulating hormone receptor (anti-TSHR), and anti-thyroglobulin (anti-TG) autoantibodies at the beginning of cART. HLA class II gene examination did not reveal susceptibility for the GD development in this patient. We suggest that GD in our patient was an IRD, and advise this as a possible differential diagnosis in patients presenting with hyperthyroidism on cART. To provide further details relevant to this case, we also review the literature concerning IRD-GD.